Alert archive / Indiana / Small Craft Advisories in 2018

Small Craft Advisory 71, NWS Northern Indiana

December 1, 2018

NWS Northern Indiana issued this small craft advisory at Dec 1, 2018, 5:55 PM EST. It took effect at Dec 1, 2018, 7:00 PM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2018, 5:55 PM EST (22:55 UTC)
In effect from
Dec 1, 2018, 7:00 PM EST
Expired
Dec 1, 2018, 10:59 PM EST
In force
4 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

476 
WHUS73 KIWX 012255
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
555 PM EST Sat Dec 1 2018

LMZ043-020600-
/O.CON.KIWX.GL.W.0016.000000T0000Z-181202T0000Z/
/O.NEW.KIWX.SC.Y.0071.181202T0000Z-181202T0600Z/
New Buffalo MI to St Joseph MI-
555 PM EST Sat Dec 1 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 1 AM EST Sunday. 

* WINDS...East wind to 30 knots with gusts of 35 to 40 knot gales
  through this evening. Winds become southeasterly at 15 to 25
  knots with gusts to 30 knots this evening through midnight. 
 
* WAVES...3 to 5 feet, subsiding to 1 to 3 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ046-020000-
/O.CON.KIWX.GL.W.0016.000000T0000Z-181202T0000Z/
Michigan City IN to New Buffalo MI-
555 PM EST Sat Dec 1 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...East wind to 30 knots. Gusts of 35 to 40 knot gales.
  Southeast 10 to 15 knots this evening. 

* WAVES...3 to 5 feet, subsiding to 1 to 3 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
1 follow-up statement
813 
WHUS73 KIWX 020359
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1059 PM EST Sat Dec 1 2018

LMZ043-020500-
/O.CAN.KIWX.SC.Y.0071.000000T0000Z-181202T0600Z/
New Buffalo MI to St Joseph MI-
1059 PM EST Sat Dec 1 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Northern Indiana has cancelled
the Small Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 2:00 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Dec 1, 2:00 PM EST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
200 PM EST Sat Dec 1 2018

.SYNOPSIS...
Issued at 1227 PM EST Sat Dec 1 2018

Periods of rain are forecast for the remainder of the afternoon
along with breezy conditions. A rumble of thunder cannot be ruled
out, especially over far western Indiana. Mild temperatures will
be with us through the weekend. There can be a few rain showers in
the area on Sunday. The week ahead marks the return of cold air,
with high temperatures in the 30s, and the chance for lake effect
snow showers.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 200 PM EST Sat Dec 1 2018

Deep occlusion taking place today in the Central US with 987 mb low
near Concordia KS and frontal boundary extending east through nrn
MO/ctrl IN/srn IN as of 18z. Band of more widespread light to
moderate rain within initial surge of strong isentropic
lift/WAA preceding the front should lift out of eastern zones by
20/21z. Sfc occluded front does lift slowly ene through the area
later today into tonight with scattered showers and drizzle
accompanying it given continued low level moistening/convergence
under an overspreading mid level dry slot. This cooling aloft
supports going low probs for some thunder and perhaps a few brief
downpours, especially late afternoon and evening west of I-69.
Minor river/lowland flooding will continue to be the only threat
with this system.

Low pressure system/occluded front eventually elongates from Iowa
east-northeast into Lower Michigan by later tonight and Sunday
allowing milder air to become better established...especially
southern/eastern zones where some filtered sunshine will be
possible Sunday AM/early afternoon. Rain shower chances will once
again be on the increase then late morning and afternoon,
especially north of US 24, as the main low-mid level vort max and
associated deeper moisture pivots east through the Lower Great
Lakes region.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 200 PM EST Sat Dec 1 2018

Broad low amplitude troughing/cyclonic flow will encompass the Great
Lakes region through next week with a return to below normal
temperatures and a few chances for light precipitation. Leftover
low-mid level trough axis from above does drop through Sunday
night-Monday with low chances for light mixed precipitation.
Tuesday-Wednesday appear to be mainly dry days before a northern
stream shortwave in wnw flow brings chances for light snow
accumulations around Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1227 PM EST Sat Dec 1 2018

A warm front lifting through the region is resulting in periods of
heavy rain and breezy conditions. Surface wind gusts are expected
to diminish near 00z, at which point the winds near 2,000 ft are
forecast to tick upward as the upper-level low nears. FWA is
expected to improve out of IFR conditions prior to SBN overnight
as the dry slot of this storm moves overhead. Very late in the
period, both TAF sites are expected to improve, while FWA may see
some gusty surface winds.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 7 PM EST this evening for LMZ043-046.

&&

SYNOPSIS...Brown
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Brown

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 1, 10:52 AM EST, 7 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
1052 AM EST Sat Dec 1 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-021600-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
1052 AM EST Sat Dec 1 2018 /952 AM CST Sat Dec 1 2018/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Rainfall amounts around an inch will cause rises on rivers and some
flooding of lowlands. Some rivers are expected to reach minor flood
stage.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rainfall from Saturday and Saturday night may lead to some minor
flooding on rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-021600-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1052 AM EST Sat Dec 1 2018

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

A Gale Warning is in effect through early this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Small craft advisory conditions are possible Sunday night through
Monday night.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 8:17 PM ESTDense Fog AdvisoryIWXAdams, Allen, Blackford, Cass, Fulton, Grant and 10 more7 hr
Nov 30, 8:17 PM ESTFreezing Fog AdvisoryIWXAllen, DeKalb, Elkhart, Fulton, LaGrange, Marshall and 5 more10 hr
Dec 1, 11:00 AM ESTGale WarningIWX8 hr

Nearby

Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.